Anyone experience this?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

heybatr
New Member


Date Joined Nov 2007
Total Posts : 13
   Posted 11/16/2007 12:43 AM (GMT -6)   
Not sure if this is some allergic reaction to who knows what, or a symptom related to a possible GERD related complication. But has anyone experienced any type of unexplained hives while at the same time their GERD symptoms worsened? I know hives can be caused by many things but not sure if there is something regarding a complication with GERD that can cause them. What I have read about hives is

During an allergic attack, these antibodies attach to cells known as mast cells, which are generally concentrated in the lungs, skin and mucous membranes. Once IgE binds to mast cells, these cells are programmed to release a number of chemicals. One of these chemicals, histamine, opens the blood vessels and causes skin redness and swollen membranes. Histamine causes many of the symptoms associated with allergies. Hives are a common allergic reaction involving the skin.

I do have difficulty breathing which is mostly worse in the morning or after laying down for longer periods of time. Once I am vertical for some time the symptoms for the most part subside. I am going in for my 2nd Endo on the 3rd. It has been 8 years since my first so I am curious to know if my condition has worsened. I do have the pictures from my first Endo showing a large ulcer in my esophagus and lots of inflammation and redness. The hiatal hernia will obviously still be there but I am hoping I do not show signs of Barrett's.

 


TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 11/16/2007 9:00 AM (GMT -6)   
Well, once question is, have you started any new meds, or started using any new body or clothes soap? All of that can cause hives. Also, believe it or not, hives can also be a result of stress. Do you have any of that going on? I wanted to ask all of the above before going on with any type of answer.

I have never had hives resulting with GERD. Never heard of it either. After doing some quick research...I am not seeing anything relating GERD and hives. I could be missing something though. Maybe someone will come along with their experiences...and if I should find anything else, I will certainly let you know.

Please let us know how your endo goes on the 3rd...relax, and think positive. I too hope you are not showing signs of Barrett's!

Wishing you the best hun...please, keep us posted!
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~


heybatr
New Member


Date Joined Nov 2007
Total Posts : 13
   Posted 11/16/2007 10:21 AM (GMT -6)   
I have not started any new meds nor do I have any lifestyle changes that apparently would trigger an allergic reaction. I have been on Prilosec for the past 7 years or so. I do know that you can develope allergies to medication even though you have been taking them for an extended period of time.
 
The hives are very few random spots appearing on my extremeties only. Maybe two small spots appear daily. I guess my feeling is this is a reaction to some secondary issue occuring possibly do to a GERD related issue. This may be something such as an infection.
 
Not to get to far off the topic but the reason I find myself back at the GI doc is;
 
I started noticing these hives and went to a dermatologist. He treated me for obvious things such as scabies with no relief. A couple of days later my body just crashed. When I say crashed it was as if I could not move and really didn't have the desire or energy to. Like having the fatigue of a terrible cold without having the other symptoms. I also had a lot of aches and pains in places that had never hurt before. A lot of joint pain as well. This developement landed me at my PC doc. She ordered lab work that came back with a positive ANA screen. For those not familiar with ANA screening it is a test for anti nuclear antibodies in the blood. This is usually a warning for a possible autoimmune disease such as Lupas although when positive it is not a diagnosis.
 
So more tests were done for specific antibodies in an attempt to match them with known autoimmune diseases. I was tested for things such as Lyme and Parvo as well as several other things. All tests came back negative.
 
A positive ANA does not mean something is wrong as many people have this with no outward signs of any type of disease. But I was feeling horrible. Also a positive ANA can also be caused by infection or cancer. My concern is after living with GERD for a decade (diagnosed in 1999) that something related to that condition is causing the other symptoms. Another development was the feeling as if there was something in the back of my throat. I constantly clear my throat to speak and have a chronic cough. Once in a while I get a minor dull pain in my throat. This is not a reflux pain caused by acid but something different.
 
One main concern I have is that in 1999 my endo showed a good size ulcer in my esophagus. Funny because the whole time I thought the large white thing in the picture of that endo was scarring caused by the acid. Turns out the white was pus. I have no idea the condition of this ulcer today since it has gone unchecked for 8 years. So this is the short version of why I am having a second endo done. I probably should have had a checkup more recently and that would be my advice to anyone diagnosed with GERD and has visible signs of esophagus damage. I am not too stressed out. I keep a common sense optimistic sense when it comes to thinking the sky is falling. I will definately post the results after the 3rd. Is there a way to post pics? It would be interesting to see others pics of there endo and share mine.
 
Thanks again...

TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 11/16/2007 2:37 PM (GMT -6)   
I hope someone can come along here with some better answers...in the event that no one does, we may just have to hang tight til your appointment on the 3rd. Just seems odd. I would guess that the hives and GERD are NOT related, but that is only my guess.

Please, stick with us, keep us posted, and let us know if there is anything else we can help you with!

Wishing you the best!
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~


Recoveryme2day
Regular Member


Date Joined Jul 2012
Total Posts : 335
   Posted 1/16/2013 3:52 AM (GMT -6)   
Again, I know this is an old post but I must reply. What you are describing are Food Allergies, they cause the GERD symptoms, as well as all the allergy symptoms and can cause nausea, dizziness, vomiting and fatigue as well. Keeping a Food Diary for a month and doing the "process of elimination diet" should help you find the culprit or culprits. Be Well.
Crainiotomy Lg. Meningioma Dec.02, Bi-Polar 2004, SMI 06, Gluten/Wheat/Dairy Intolerance, IBS 06, Migraines w/pseudo-seizures 07, Dev. Septum Sur. Sept.07, 2nd Men./Tumor Gamma Knife Rad. Dec.08, Radical Hysterectomy Sept.09 w/instant Menopause, Fibromyalgia 09, Disability since 09, EBV/CFS 11,Vomiting/Multiple Ulcers, Vertigo 12, Chronic Fatigue Moderator 2013.No meds list I ran out of space.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 11:09 AM (GMT -6)
There are a total of 3,004,281 posts in 329,130 threads.
View Active Threads


Who's Online
This forum has 161734 registered members. Please welcome our newest member, electrified.
232 Guest(s), 6 Registered Member(s) are currently online.  Details
liquidz1, sebreg, Admin, Girlie, tutor_paul, iPoop